A 18-year-old member asked:
antibibiotic cause fatigue?
3 doctor answers • 5 doctors weighed in
Internal Medicine 35 years experience
Maybe: First, almost any infection from a simple sore throat to a life threatening pneumonia will make you very tired. So it might not be the antibiotic at all. But out of curiousity i reviewed a few commonly used antibiotics and the following all list fatigue as a side effect. Cehphalexin, azithromycin, bactrim, (sulfamethoxazole and trimethoprim) levofloxacin, and others. So simply stated yes, antibiotics can cause fatigue.
5.8k viewsReviewed >2 years ago
Family Medicine 16 years experience
Yes: They can because they kill a lot of good probiotic bacteria in our body. Decrease in the probiotic bacteria causes inflammation in the body that can cause fatigue.
Get started on a good probiotic like Megafood Megaflora plus 2-3 caps/day. Get sunshine for at least 30-45 min/day (no sunscreen but protective clothing is OK to use) at noon time.
882 viewsAnswered >2 years ago
Internal Medicine 25 years experience
Fatigue.: Antibiotics can always cause fatigue as a side effect. Or the infection for which the antibiotic is being used can cause fatigue. If the fatigue persists, revisit your doctor for another evaluation.
881 viewsAnswered >2 years ago
Last updated Nov 26, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.